Nordic Recumbent Championships 2016

Race banner

Nordic Recumbent Championships 2016 in Finland

Recumbent Racing Finland hosts the premiere Nordic Championships race for recumbents and velomobiles in the first weekend of August. The race location is Nokian Tyres Test Track, Nokia, Finland.

Nordic Recumbent Championships (NRC) builds on the tradition of the Finnish Championships, an event which has been raced since 2011. Some of the participants are the true pioneers of the recumbent scene in Nordics while others will be racing for the first time ever. Racing gear varies from amazing DIY contraptions to factory-made high-tech racers and protos.

It will be a jovial event, starting unofficially already in Friday evening, when the track is open for last minute tests and desperate tune-ups. The actual competition starts in Saturday with 200 m and 1 hour time trial races, but there will also be some unofficial stuff going on, socializing, slowest rider competitions and test rides. The Sunday is the annual highlight for seasoned marathon riders, guys and girls testing their physical limits and determination on 6 and 12 hour races.

Even though the competition for the Nordic Championship title will be fierce, hopefully, everyone is welcome on the track. Many participants only race against themselves in a marathon event and take the opportunity to challenge their personal limits in a safe environment.

Circuit Track profile

In the 12 hour event the average speed varies from 15 km/h to 60 km/h, so you really don’t need to be a hard core racer to participate - just come along and have a nice weekend riding on one of the hidden tracks in Finnish wilderness.

The event is open for everyone, regardless of nationality, but - obviously - you can race for the Nordic Championships title only if you are a citizen of a Nordic country.

You can also ride with a “normal” upright bicycle, if you don’t have a recumbent. Upright bikes will have their own category. However, as the number of timing chips is limited, organizer warns that they might need to limit the amount of upright bikes to guarantee that every recumbent can participate.

One more thing: racing is not mandatory, curious audience is always welcome - free of charge!

Race is over

Official schedule

Saturday 6th of August

Time ……………. ……….program……………..
9:00 Track gate opens
10:00 – 11:00 Registration and control (200 m, 1 h, 6 h, 12 h races)
11:00 Official event opening
11:30 200 meter competitor info and start
14:30 – 17:00 Unofficial events on the track area
  * Swap meet: Sell your second hand cycling parts and material
  * “Slowest 2 wheeled bent cyclist in Nordic” competition
  * Recumbent test rides
15:30 – 16:30 Hour record attempt (Pekka Heimonen):
  * WRRA trike recumbent, 1 hour, Masters
17:00 1 hour race starts
18:00 1 hour race ends
18:15 Podium (200 m ja 1 h)
18:30 forward Sauna meeting at Alisniemi (5 km from the track)

Sunday 7th of August

Time ……………. ……….program……………..
7:00 – 7:45 Registration and control (12 h)
8:00 12 hour race starts
9:00 – 9:45 Registration and control (6 h)
10:00 6 hour race starts
16:00 6 hour race ends
16:15 Podium (6 h)
20:00 12 hour race ends
20:00 Podium (12 h)
20:00 forward Sauna meeting at Alisniemi (5 km from the track)
21:00 Track gate is closed

Rider Classification (WRRA)

  • Men or Women
  • Junior - 16 years old and below
  • Adult - 17 years old to 50 years old
  • Masters - 51 years and above

Vehicle Classification

  • Unfaired Recumbent (WRRA)
  • Unfaired Trike Recumbent (WRRA)
  • Tail or Nose Faired Recumbent (WRRA)
  • Fully Faired Recumbent a.k.a. velomobile (non WRRA)
  • Upright (or standard, traditional) bicycle (non WRRA)

WRRA above means classification according to World Recumbent Racing Association rules.

Registration

Send an email message (kinneristi(at)gmail.com) with following information:

  • Name
  • Phone number
  • Email address
  • Date of birth
  • Brand and model of recumbent
  • Vehicle Classification
  • Races you are going to ride (200 m, 1 h, 6/12 h)

You’ll get a reply message with payment instructions.

Registration fees

  • Before 15th of July: 30 euros for Recumbent Racing Finland members, 40 euros for others.
  • Between 15th of July and 6th of August: 35 for RRF members, 45 euros for others.

Membership of Recumbent Racing Finland costs 20 euros for one year. It can be paid together with the race registration fee (but is NOT mandatory).

Race location

Address: Nokian Tyres Test Track, Testiradantie 57, 37130 Nokia, Finland